Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
poopmasta_G

retin A didnt work...going to derm in 2 days

retin a didn't work and I had many problems with it. My skin is very very dry after i rinse it off in the morning and it gets so dry that it peels and flakes until about 12 in the afternoon where it gets very very very oily. On top of these problems, my acne is worse than ever( and im on month 6 too). I don't know what i should do, im guessing i should try a moisturizer and maybe ask for an increased dose but i feel like an increased dose would just worsen my peeling. any ideas? im using .025 tretinoin. Do you think I could ask to use an antibiotic in combination?

also, im using the cream, i hear micro is a newer better form of it, should i ask for that?

Share this post


Link to post
Share on other sites

I think you should tell your derm what is happening and let him/her make a recommendation. Retin-a may just be too harsh for your face. Options might include Retin-A micro or Differin.

Share this post


Link to post
Share on other sites

I mean, when i first started using it I also had milder acne(6 months ago i never got acne on my forehead, cheeks, chest or back, and now i do). I usually only get whiteheads but sometimes i get pustules (and when i do theyre terrible). at around the 3 month mark it got me clear....I think my acne has just naturally gotten worse.

Share this post


Link to post
Share on other sites

You're not using a moisturizer? Definitely try that. My skin would be very dry & flaky, but then slick with oil also if I did not use one. I use Lac-Hydrin Five lotion and my derm thought that was fine to keep using with the .025% tretinoin cream. After the cream dries I just apply a small drop of the moisturizer.

Definitely still talk to your derm about it & maybe he/she can recommend you a moisturizer also.

Share this post


Link to post
Share on other sites

retin-a .1% was too strong for me so I switched a week ago to the .04% retin-a gel. my skin is definately less dry than with the .1%. Also i think a big factor is that you are suppose to use VERY LITTLE retin-a on your face. Definately not the amount that dan recommends for BP. So, if you are doing anything besides the minimal amount then that could be the problem. Also, putting too much besides giving you red dry skin, will also not help your acne because your skin is so irritatted.

Share this post


Link to post
Share on other sites

I use the tiny "pea-sized" amount....yeah...i think it might be too strong but i stopped taking two showers a day (because its hot now, summertime, i work outside) and ive started to clear up a bit.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×